Pennsylvania, 2005

Flood in Pennsylvania, March 28 to 29, 2005

March 28 to 29, 2005 · NWS PBZ · 1 event in 1 county or zone

1 feet at 430 AM on 29th, and fell below flood stage 3 PM on 29th.

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

On the Youghiogheny River, Connellsville rose to flood stage (12 feet) at 10 PM on 28th, crested at 14.1 feet at 430 AM on 29th, and fell below flood stage 3 PM on 29th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Mar 28, 8:40 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 28, 8:40 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 PM EST MON MAR 28 2005

.SHORT TERM (REST OF TONIGHT)...
WILL BE SENDING OUT AN UPDATE TO CLEAN UP WORDING OVERNIGHT.
RAINFALL IS SLOWLY DECAYING EASTWARD AND WILL DEPICTING THIS IN
LATEST GRIDS. HELD CLOUDS IN A BIT LONGER THAN PREVIOUS FORECAST
AS LATEST BUFKIT SOUNDING SHOW PLENTY OF LL MOISTURE INTO TUESDAY
MORNING.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 28, 2:39 PM EST, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EST MON MAR 28 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-291937-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
239 PM EST MON MAR 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FLOOD WATCH HAS
BEEN CANCELLED. HEAVIEST RAIN HAS SHIFTED INTO THE EASTERN HALF OF
PENNSYLVANIA. SCATTERED RAIN SHOWERS WILL END OVERNIGHT FROM WEST TO
EAST.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Mar 28, 7:47 PM EST, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
747 PM EST MON MAR 28 2005

MDZ001-WVZ023-290246-
GARRETT MD-PRESTON WV-
747 PM EST MON MAR 28 2005

...AREA OF HEAVIER RAIN MOVING THROUGH...

AN AREA OF MODERATE TO HEAVY RAIN CONTINUES TO MOVE SOUTHWESTWARD
ACROSS THE AREA. THE COVERAGE OF THE HEAVIER RAIN WILL DECREASE AND
SHOULD DISSIPATE BY 9 OR 10 PM. RAINFALL AMOUNTS OF 1 TO 1.25 INCHES
ARE POSSIBLE. THIS RAIN WILL CAUSE AREA STREAMS TO RISE. SOME STREAMS
THAT HAVE EXPERIENCED THE HEAVIEST RAIN ARE MUDDY CREEK AND GLADE RUN
IN PRESTON COUNTY AND WHITE ROCK RUN AND HARRINGTON RUN IN GARRETT
COUNTY.  IF YOU LIVE NEAR THESE STREAMS OR OTHERS ACROSS THESE
COUNTIES KEEP A CLOSE EYE ON WATER LEVELS AND BE PREPARED TO TAKE
ACTION IF FLOODING OCCURS.
Local storm report, Mar 28, 9:33 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
933 PM EST MON MAR 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     FLOOD            WAYNESBURG              39.90N 80.19W
03/28/2005                   GREENE             PA   SKYWARN SPOTTER

            ROUTE 21 FLOODED NEAR WAYNESBURG.

0452 PM     FLOOD            MASONTOWN               39.85N 79.91W
03/28/2005                   FAYETTE            PA   SKYWARN SPOTTER

            RONCO RD FLOODED IN RONCO, NORTHWEST OF MASONTOWN. BY 758
            PM, SEVERAL ROADS AND BASEMENTS FLOODED IN MASONTOWN. AND
            IN WHARTON TWP NEAR CHALKHILL, AND IN HENRY CLAY TWP IN
            THE SOUTHEASTERN PART OF FAYETTE CO.

&&

MARCH28

Event by event

1 flood. Local standard time, as filed.

Flood, Fayette

When
March 28, 10:00 PM EST to March 29, 3:00 PM EST
Where
Fayette forecast zone
Property damage
$10,000
Reported by
OFFICIAL NWS OBS.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436733.